MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 1CX*FX25W
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved oxygenator was broken.The event occurred during prime.The event did not result did not result in delay in the beginning or continuing of the surgical procedure.The location of the break was unknown, they only saw a leak during priming.Therefore, the device was changed out.The surgery was completed successfully.The event did not cause or contribute to an injury.No blood loss was reported.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted, d6b: explanted date: device was not explanted, the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar issue has been reported.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Confirmation of the provided image: it was confirmed from the image that water droplets were adhering to the oxygenator.However, it was not possible to identify the leak path.Manufacturing record and the shipping inspection record of the actual sample no anomaly.No other similar issue has been reported.Since the actual sample was not returned, and it was not possible to identify the leak path based on the provided image of the actual sample, unfortunately, the cause of the occurrence in this case could not be clarified.In order to clarify the cause, we would like to ask for your cooperation in obtaining the actual sample.The instructions for use (ifu) (capiox fx25) of ashitaka factory indicates as follows: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx25 oxygenator and reservoir.".

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20471955
Report Number9681834-2024-00189
Device Sequence Number15291941
Product Code DTZ
UDI-Device Identifier04987350701084
UDI-Public(01)04987350701084(17)270331(10)240425
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1CX*FX25W
Device Catalogue Number1CX*FX25W
Device Lot Number240425
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown